MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW S.T. SPS Ø3.5X60MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW S.T. SPS Ø3.5X60MM; PLATE, FIXATION, BONE
Catalog Number 338660
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.One of the screws was found to be broken, mid-shaft.The other broken segment was not returned for evaluation.The fracture surface indicates typical signs of a fatigue fracture, having an origination point and spreading across with a rather smooth surface and slight presence of lines of rest, ultimately getting separated instantaneously on the other side.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, it can be said that the screw broke in fatigue manner, reason for which could be multifactorial like overloading due potential non-union or inadequate implant size selection & placement.However, without clinical reports and other patient information, the root cause of the issue could not be determined.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
"it was reported: "patient had a pelvis fx, we used a 7 hole annealed plate to fix the fracture on (b)(6) 2024.No more than 3 weeks later the plate had broken and we had to do a revision/ removal of the stryker product and replace it with another company's product.Prolonged healing incurred".Update: on (b)(6) 2025 1 broken cortex screw observed.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
CORTEX SCREW S.T. SPS Ø3.5X60MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22571294
Report Number0008031020-2025-01280
Device Sequence Number14458483
Product Code HRS
UDI-Device Identifier07613327080797
UDI-Public07613327080797
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number338660
Device Lot NumberX07422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale